MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954610
Medical Device Problem Codes Defective Device (2588); No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrlight st(device #2) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.The attorney alleges that the patient had subsequent surgical intervention; however no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventralight st (device #2).An additional emdr was submitted to represent the bard/davol ventralex st (device #1).Not returned.
 
Event or Problem Description
Attorney alleges per short form (see attached) that the patient underwent surgery for implant of an unspecified bard/davol ventralex st (device#1) and an unspecified bard/davol ventralight st (device#2) on (b)(6) 2014 and (b)(6) 2016.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventralex st (device #1) and the ventralight st (device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davolventrlight st(device #2) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.The attorney alleges that the patient had subsequent surgical intervention;however no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventralight st(device #2).An additional emdr was submitted to represent the bard/davol ventralex st(device #1).Addendum: root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2014) is considered to be a best estimate.This supplemental emdr represents the ventralight st mesh (device #2).An additional supplemental emdr was submitted to represent the ventralex st mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges per short form that the patient underwent surgery for implant of an unspecified bard/davol ventralex st(device#1) and an unspecified bard/davol ventralight st(device#2) on (b)(6) 2014 and (b)(6) 2016.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventralex st(device #1) and the ventralight st(device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective addendum per additional information provided: (b)(6) 2014 - patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with implant of ventralex st (device #1).Per operative notes, ¿an incarcerated adipose tissue with hernia sac was identified and dissected circumferentially at the level of fascia.Incarcerated fat was resected.A ventralex st patch with seprafilm was placed using prolene sutures.¿ (b)(6) 2016 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent laparoscopic repair with implant of ventralight st (device #2).Per operative notes, ¿the ventral hernia defect was identified.The contents of hernia were reduced.The adhesions to the previous patch (device #1) were taken down and freed.The previously placed mesh was not fixed well along its lateral portion along the right side.A ventralight st mesh was placed and tacked to the abdominal wall using capsure fixing device.Appendectomy also performed.¿.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8469832
Report Number1213643-2019-02522
Device Sequence Number13834201
Product Code FTL
UDI-Device Identifier00801741031649
UDI-Public(01)00801741031649(17)160328(10)HUYC0573
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2016
Device Catalogue Number5954610
Device Lot NumberHUYC0573
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight79 KG